Alert archive / Massachusetts / Small Craft Advisories in 2013

Small Craft Advisory 47, NWS Boston/Norton, MA

April 12, 2013

NWS Boston/Norton, MA issued this small craft advisory at Apr 12, 2013, 3:59 AM EDT. It took effect at Apr 12, 2013, 6:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2013, 3:59 AM EDT (07:59 UTC)
In effect from
Apr 12, 2013, 6:00 AM EDT
Expired
Apr 12, 2013, 3:47 PM EDT
In force
10 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

355 
WHUS71 KBOX 120759
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
359 AM EDT FRI APR 12 2013

ANZ232>235-237-255-256-121600-
/O.CON.KBOX.GL.W.0024.130412T0900Z-130412T2000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
359 AM EDT FRI APR 12 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

* WINDS AND SEAS...EAST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231-250-251-254-121600-
/O.CON.KBOX.GL.W.0024.130412T1600Z-130412T2200Z/
CAPE COD BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
359 AM EDT FRI APR 12 2013

...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EDT
THIS EVENING...

* WINDS AND SEAS...EAST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ236-121600-
/O.UPG.KBOX.GL.A.0015.130412T1200Z-130412T2000Z/
/O.NEW.KBOX.SC.Y.0047.130412T1000Z-130412T2200Z/
NARRAGANSETT BAY-
359 AM EDT FRI APR 12 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-121600-
/O.UPG.KBOX.GL.A.0015.130412T1600Z-130412T2100Z/
/O.NEW.KBOX.SC.Y.0047.130412T1000Z-130412T2200Z/
BOSTON HARBOR-
359 AM EDT FRI APR 12 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. THE
GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...EAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 
  KT. SEAS 2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
935 
WHUS71 KBOX 121405
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1005 AM EDT FRI APR 12 2013

ANZ232>235-237-255-256-122000-
/O.CON.KBOX.GL.W.0024.000000T0000Z-130412T2000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1005 AM EDT FRI APR 12 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

* WINDS AND SEAS...EAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231-250-251-254-122200-
/O.CON.KBOX.GL.W.0024.130412T1600Z-130412T2200Z/
CAPE COD BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1005 AM EDT FRI APR 12 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WINDS AND SEAS...EAST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ236-122200-
/O.CON.KBOX.SC.Y.0047.000000T0000Z-130412T2200Z/
NARRAGANSETT BAY-
1005 AM EDT FRI APR 12 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...EAST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-122200-
/O.CON.KBOX.SC.Y.0047.000000T0000Z-130412T2200Z/
BOSTON HARBOR-
1005 AM EDT FRI APR 12 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS AND SEAS...EAST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 
  KT. SEAS AROUND 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DUNTEN
210 
WHUS71 KBOX 121947
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
347 PM EDT FRI APR 12 2013

ANZ235-237-256-130400-
/O.CAN.KBOX.GL.W.0024.000000T0000Z-130412T2000Z/
/O.NEW.KBOX.SC.Y.0048.130412T1947Z-130413T1200Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
347 PM EDT FRI APR 12 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT SATURDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...NORTH WINDS 15 TO 25 KT. SEAS 7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ232>234-130000-
/O.CAN.KBOX.GL.W.0024.000000T0000Z-130412T2000Z/
/O.NEW.KBOX.SC.Y.0048.130412T1947Z-130413T0000Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
347 PM EDT FRI APR 12 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...EAST WINDS 15 TO 25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-236-122100-
/O.CAN.KBOX.SC.Y.0047.000000T0000Z-130412T2200Z/
BOSTON HARBOR-NARRAGANSETT BAY-
347 PM EDT FRI APR 12 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

ANZ250-254-255-130000-
/O.EXT.KBOX.GL.W.0024.000000T0000Z-130413T0000Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
347 PM EDT FRI APR 12 2013

...GALE WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS AND SEAS...EAST WINDS 25 TO 35 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231-251-130000-
/O.EXT.KBOX.GL.W.0024.000000T0000Z-130413T0000Z/
CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
347 PM EDT FRI APR 12 2013

...GALE WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* WINDS AND SEAS...EAST WINDS 20 TO 25 KT WITH GUSTS UP TO 35 
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Apr 12, 3:53 AM EDT, 6 minutes earlier.

Area forecast discussion, Apr 12, 3:53 AM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
353 AM EDT FRI APR 12 2013

.SYNOPSIS...
LOW PRESSURE HAS ALREADY BEGUN SLIDING INTO QUEBEC...WHILE THIS
EVENING A SECONDARY LOW FORMS OVER THE MID ATLANTIC STATES AND
PASSES NEAR NANTUCKET. AFTER A BRIEF LULL IN PRECIPITATION IN SOME
AREAS EARLY THIS MORNING...MORE WIDESPREAD PRECIPITATION IS
EXPECTED BY MID MORNING...LASTING INTO TONIGHT. DRY AND MORE
SEASONABLE WEATHER IS EXPECTED SATURDAY THROUGH MONDAY. A COLD
FRONT WILL BRING A CHANCE OF SHOWERS IN THE TUESDAY OR WEDNESDAY.
YET ANOTHER FRONT WILL BRING A CHANCE OF SHOWERS LATE THURSDAY
INTO FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TRICKY FORECAST THIS MORNING...AS WEAK FRONTAL CONVERGENT ZONE IS
GRADUALLY SHIFTING N THROUGH THE REGION. AS SUCH A BAND OF -SHRA
CONTINUES TO PUSH THROUGH NRN MA AND SRN NH...AND MAY BE FULLY N
OF OUR NH COUNTIES BY ABOUT 09Z. GIVEN THE BEST WARM ADVECTION/LLJ
LIFT REMAINS STILL WELL SW...THERE IS LIKELY TO BE A BRIEF LULL IN
PRECIP THROUGH NEARLY MID MORNING. THROUGH THE OVERNIGHT
HOURS...EVEN IN HEAVIER PRECIP BANDS...MOST HAS BEEN RAIN...SO THE
BEST BET FOR ANY EARLY MORNING SLEET/FZRA WILL LIKELY BE IN THE
HIGHER ELEVATION ABOVE 1000 FT WHERE ANY OF THESE SHOWERS
LINGER...SO WILL CONTINUE TO FEATURE THIS AREA. WILL EXTEND WINTER
WX ADVISORIES INTO THE AFTERNOON THOUGH...AS GUIDANCE /EVEN THE
WARMER GFS/ CONTINUES TO SUGGEST A FAIRLY DEEP SUB 0C LAYER /ABOUT
-4 TO -6C AT THE TOP OF THE BL/ BELOW THE MID LVL WARM ADVECTION
BAND. SOME COLD AIR DAMMING AND DECENT N COMPONENT TO THE
WIND...COMBINED WITH THIS COLD LAYER...EVEN WITH THE MID MORNING
PRECIP ONSET...COULD STILL SEE SOME WINTRY PRECIP MIXING IN.

ASIDE FROM THE PROLONGED POTENTIAL FOR WINTRY PRECIP...STILL LOOKS
LIKE DECENT LIFT WITH WARM ADVECTION AND 40-50 KT LLJ LATE THIS
MORNING INTO THE EVENING. GUIDANCE HAS SLOWED A BIT WITH THIS
FEATURE WHICH IS FAIRLY CLOSE TO THE OBSERVED PRECIP BAND...SO
ERRED A BIT TOWARD THIS WITH POPS. SATELLITE CONTINUES TO SHOW A
DECENT MOIST CONVEYOR HOWEVER...IT IS LIKELY LOSING A BIT OF ITS
MOISTURE FLUX IN THE N DUE TO THE VIGOROUS CONVECTIVE COMPLEX IN
THE SE. THEREFORE...HAVE DROPPED QPF VALUES A BIT TOWARD
WIDESPREAD 0.75-1.O INCHES TOTAL...WITH ONLY AN ISOLATED 1.25+.
FOR THE IMPACTS THIS MAY HAVE...SEE THE HYDRO SELECTION BELOW.
WILL NEED TO MONITOR THE SECONDARY LOW DEVELOPMENT...AS THIS COULD
SLOW PRECIP ENDING TIME.  CURRENTLY HAVE HIGHEST POPS 15Z-00Z.

IN TERMS OF WINDS...GIVEN LLJ MOSTLY FOCUSES BULLSEY OF 40-50 KT
CLOSE TO THE SE COASTAL LOCATIONS...AND MIXING LOOKS FAIRLY
MODEST...STILL FEEL MOST WIND GUSTS WILL REMAIN BELOW WIND
ADVISORY CRITERIA. BEST CHANCE MAY BE NANTUCKET/VINEYARD/CAPE
WHERE AN OCCASIONAL NEAR 40 KT GUST IS POSSIBLE BY LATE DAY. NOT
CONFIDENT IT WOULD BE LONG ENOUGH TO WARRANT A HEADLINE AT THIS
TIME.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
TONIGHT...
SECONDARY LOW PRES DEVELOPS OFF THE DELMARVA...STEALING MUCH OF
THE ENERGY FROM THE ONTARIO/QUEBEC LOW. MODELS SHOWING THIS SYSTEM
DEEPENING A BIT QUICKER...AND THEREFORE SLOWING IT SOMEWHAT FROM
PREVIOUS RUNS. THEREFORE...HAVE SLOWED POPS ENDING IN THE EAST.
BEFORE...EXPECTED THAT MOST OF THE PRECIPITATION WOULD BE DONE BY
ABOUT 00Z...HOWEVER IT APPEARS IT MAY TAKE UNTIL CLOSER TO
MIDNIGHT LOCAL FOR RAIN TO COME TO AN END ON SOME EAST COASTAL
LOCALES. THEREFORE...EXPECTING RAIN TO CONTINUE /ESPECIALLY ERN MA
AND RI/ RIGHT THROUGH MAJORITY OF EVENING COMMUTE.
HOWEVER...EXCEPT FOR SOME LEFTOVER MOISTURE AND FOG...RAIN COMES
TO AN END WITH GRADUAL IMPROVEMENT DURING THE OVERNIGHT HOURS.

WITH TEMPS COOLING BACK TO NEAR FREEZING IN SRN NH...MAY NEED TO
WATCH FOR A SECONDARY SHOT OF POTENTIAL FREEZING PRECIPITATION
UNTIL IT COMES TO AN END. A FURTHER EXTENDING OF THE WINTER WX
ADVISORY MAY BE NECESSARY.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
OVERVIEW AND MODEL PREFERENCES...
MODELS ARE IN GOOD AGREEMENT ABOUT A WEAK COLD FRONT MOVING
THROUGH THE REGION SAT NIGHT BUT MAINLY DRY AND MORE SEASONABLE
WEATHER FROM SAT THROUGH MON. IN A GENERAL SENSE...THE GFS AND
ECMWF ARE IN GOOD AGREEMENT AS TO THE FACT THAT A COUPLE OF COLD
FRONTS MOVE THROUGH DURING THE WEEK. VERY SIMILAR PATTERNS ON
BOTH...BUT THE GFS IS ABOUT 12-24 HOURS FASTER THAN THE
ECMWF...WITH FRONTAL PASSAGES ON TUE AND EARLY FRI...AS OPPOSED TO
WED AND LATER FRI. FOR PURPOSES OF GRIDS...HAVE GONE WITH THE GFS
BUT FUTURE SHIFTS MAY NEED TO SLOW DOWN THE TIMING IF THE MODEL
DIFFERENCES PERSIST.

DETAILS...

SAT INTO MON...WEAK PRESSURE SYSTEMS AFFECT THE REGION SAT. A WEAK
FRONT WILL MOVE THROUGH SAT NIGHT BUT IT SHOULD...AT MOST...PRODUCE
A FLURRY OR SPRINKLE IN SOUTHERN NH. OTHERWISE...HIGH PRESSURE
GRADUALLY BUILDS OVER THE REGION SUNDAY AND MONDAY BOTH AT THE
SURFACE AND ALOFT. HIGH TEMPERATURES ARE EXPECTED TO REACH THE MID
AND UPPER 50S EXCEPT NEAR 60 IN PARTS OF CT AND RI. A BIT COOLER
ON SUNDAY WITH HIGHS MAINLY IN THE MID 50S EXCEPT NEAR 50 IN
SOUTHERN NH. WARMER ON MONDAY WITH HIGHS CLIMBING TO THE LOWER 60S
EXCEPT MID 60S IN THE CT RIVER VALLEY...AND ONLY 50S ALONG THE
COAST AS LIGHT WINDS TURN TO AN EASTERLY DIRECTION AS HIGH PRESSURE
MOVES OFF THE COAST.

MON NIGHT AND TUE...TIMING DIFFERENCES BETWEEN FASTER GFS AND
SLOWER ECMWF. SOMETIME BETWEEN MONDAY NIGHT AND NOON TUE...AM
EXPECTING SOME LOW LEVEL WIND SHEAR TO DEVELOP. WITH HIGH PRESSURE
MOVING OFFSHORE AND A COLD FRONT APPROACHING FROM THE OHIO
VALLEY...SOUTHERLY WINDS WILL INCREASE TO 10-15 MPH AT THE SURFACE
BUT SOUTHWEST WINDS SHOULD INCREASE TO 50-60 MPH JUST A FEW
THOUSAND FEET ABOVE THE GROUND. TEMPERATURES WILL WARM WELL INTO
THE 60S BUT ALONG WITH THE WARMTH WILL COME A CHANCE OF SHOWERS.

WED AND THU...A PARTLY TO MOSTLY SUNNY DAY IS FORECAST FOR WED AS
HIGH PRESSURE BUILDS OVER THE REGION...WITH HIGHS MAINLY IN THE
60S. THE CONSENSUS IS FOR CLOUDS TO INCREASE ON THU. HAVE HIGHS IN
THE LOWER 60S. IF THE FASTER GFS IS CORRECT...THERE COULD BE A
CHANCE OF SHOWERS LATER ON THU. HOWEVER...IT MAY BE MUCH WARMER
THU AND SHOWERS MAY HOLD OFF UNTIL FRI IF THE ECMWF IS MORE
CORRECT.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT.
  MODERATE...30 TO 60 PERCENT.
  HIGH...GREATER THAN 60 PERCENT.

OVERVIEW...MODERATE CONFIDENCE.

MOSTLY VFR TO START THE MORNING...SAVE FOR OCCASIONAL MVFR VSBYS
IN A BAND OF -SHRA WHICH WILL GRADUALLY SHIFT N THROUGH ABOUT
12Z. THE STEADY AND HEAVIEST PRECIP ALONG WITH MORE WIDESPREAD
MVFR EXPECTED TO MOVE OVER FROM 12Z THROUGH ABOUT 16Z...WITH A
GRADUAL REDUCTION TO IFR CIGS THROUGH THE AFTERNOON HOURS AND
EVENING HOURS. IFR CIGS AND OCCASIONAL IFR VSBYS IN FOG LINGER
INTO THE EARLY HALF OF THE OVERNIGHT HOURS...BUT EXPECT A GRADUAL
IMPROVEMENT TOWARD VFR BY EARLY SAT MORNING.

STILL EXPECTING SOME POSSIBLE SLEET PARTICULARLY AT THOSE SITES IN
HIGHER TERRAIN OF NRN/WRN MA AND SRN NH...THIS IS MOST LIKELY
DURING THE MORNING HOURS THIS MORNING.

WINDS WILL INCREASE THIS MORNING...WITH GENERALLY BELOW 10 KT
EXPECTED THROUGH ABOUT 10-12Z. AFTER 12Z...WIDESPREAD E WINDS WITH
GUSTS 20-30 KT AND OCCASIONAL 30+ KT GUSTS INTO THE AFTERNOON AND
EARLY EVENING. WINDS GENERALLY DROP OFF DURING THE OVERNIGHT HOURS
TONIGHT.

KBOS TERMINAL...MODERATE CONFIDENCE...VFR CONTINUES THROUGH ABOUT
12-15Z WITH A GRADUAL REDUCTION TO MVFR AND THEN IFR BY AFTERNOON.
HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN TIMING. STILL THE
LOW PROBABILITY OF A BRIEF PERIOD OF SLEET THIS MORNING.

KBDL TERMINAL...HIGH CONFIDENCE IN TAF TRENDS...LOWER CONFIDENCE
IN TIMING.

OUTLOOK...SATURDAY THROUGH TUESDAY...

SATURDAY THROUGH MONDAY...HIGH CONFIDENCE. VFR.

MONDAY NIGHT AND TUESDAY...MODERATE CONFIDENCE. VFR MAY BECOME
MVFR. LOW LEVEL WIND SHEAR POSSIBLE WITH SOUTH WINDS AT THE
SURFACE 10-15 KT AND SOUTHWEST WINDS AT 50-55 KT AT 2000 FT.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT.
  MODERATE...30 TO 60 PERCENT.
  HIGH...GREATER THAN 60 PERCENT.

HIGH CONFIDENCE THROUGH FRIDAY NIGHT.

GALE WARNINGS CONTINUE FOR MOST OF THE COASTAL WATERS THROUGH THE
EVENING. TIMING LOOKED GOOD SO NO CHANGES MADE.

HOISTED SMALL CRAFT ADVISORY FOR NARRAGANSETT BAY AND BOSTON
HARBOR AS WIND GUSTS SHOULD REMAIN BELOW GALE FORCE. SMALL CRAFT
ADVISORY WINDS LINGER INTO THE EVENING HOURS.

WINDS STAY GENERALLY OUT OF THE E TO SE ALTHOUGH THEY ARE EXPECTED
TO SUBSIDE AND SHIFT TO S/SW ON SOUTHERN WATERS THIS AFTERNOON AS
A LOW PRESSURE EVENTUALLY PASSES NEAR CAPE COD FRI EVENING. EXPECT
REDUCED VISIBILITIES IN RAIN/FOG FROM ABOUT MID DAY INTO THE
EARLY OVERNIGHT HOURS.

OUTLOOK...SATURDAY THROUGH TUESDAY...

MODERATE CONFIDENCE ALL PERIODS.

SATURDAY AND SUNDAY...SMALL CRAFT ADVISORIES LIKELY CONTINUE INTO
SUNDAY FOR SEAS ALONE...WITH SEAS VERY SLOWLY DROPPING FROM ABOUT
6-8 FT ON THE OUTER WATERS...DOWN TO ABOUT 5 FT OR BELOW BY SUNDAY
NIGHT. THE BEST CHANCE FOR 25-30 KT WINDS WILL BE ON SUNDAY OUT
OF THE NW...OTHERWISE...WINDS GENERALLY BELOW SMALL CRAFT
THRESHOLDS.

MONDAY...LIGHT NORTHEAST WINDS BECOME SOUTHEAST AS HIGH PRESSURE
MOVES OFF THE COAST. SEAS BELOW SCA THRESHOLDS.

MONDAY NIGHT AND TUESDAY...SOUTH TO SOUTHWEST WINDS EXPECTED TO
INCREASE TO SMALL CRAFT ADVISORY THRESHOLDS...WITH GUSTS TO 20 TO
30 KT. SEAS FORECAST TO BUILD TO 7 TO 9 FT OVER THE OUTER WATERS.

&&

.HYDROLOGY...
AS MENTIONED ABOVE...THERE IS EXPECTED TO BE A BRIEF LULL IN
PRECIPITATION THIS MORNING...HOWEVER A MORE STEADY BAND...WITH
PERIODIC HEAVIER DOWNPOURS IS LIKELY STARTING IN THE SW ABOUT MID
MORNING AND THEN MOVING E INTO THE AFTERNOON. MOST OF THE PRECIP
SHOULD BE DONE BY ABOUT 10PM-MIDNIGHT.

AT THIS TIME...WE EXPECT MOSTLY WIDESPREAD 0.75-1.0 INCHES OF
RAIN. HOWEVER...AN FEW SPOTS OF 1.25 TO 1.5 INCHES CAN/T BE RULED
OUT IN HEAVY DOWNPOURS OR PROLONGED HEAVIER RAIN. WHILE MOST MAIN
STEM RIVERS ARE FORECAST TO BE ABLE TO HANDLE EVEN THE HEAVIER
SIDE OF THIS...THERE MAY BE A FEW THINGS TO AT LEAST WATCH...SEE
BELOW. OTHERWISE...THERE WILL LIKELY BE SOME URBAN/POOR DRAINAGE
FLOODING ACROSS THE REGION. ALSO...PONDING OF WATER IN SOME
ROADWAYS DURING THE AFTERNOON/EVENING COMMUTE WILL NEED TO BE
MONITORED.

OTHERWISE...MAY NEED TO MONITOR SOME OF THE FLASHIER CREEKS AND
STREAMS PARTICULARLY IN THE W AND CENTRAL PORTIONS OF THE FORECAST
AREA...AS WELL AS IN SRN NH. SOME STREAMS ARE ALREADY A LITTLE ON
THE HIGH SIDE AND THERE IS SOME LINGERING SNOW COVER IN SRN NH AND
EXTREME NW MA. NOT EXPECTING WIDESPREAD ISSUES...BUT MAY BE A FEW
WORTH WATCHING.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WINTER WEATHER ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
     MAZ002>004-008-009-026.
NH...WINTER WEATHER ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
     NHZ011-012-015.
RI...NONE.
MARINE...GALE WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ232>235-237-
     255-256.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ230-
     236.
     GALE WARNING FROM NOON TODAY TO 6 PM EDT THIS EVENING FOR
     ANZ231-250-251-254.

&&

SYNOPSIS...NOCERA/DOODY/GAF
NEAR TERM...DOODY
SHORT TERM...DOODY
LONG TERM...NOCERA
AVIATION...NOCERA/DOODY
MARINE...NOCERA/DOODY
HYDROLOGY...DOODY
Hazardous weather outlook, Apr 11, 5:01 PM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
501 PM EDT THU APR 11 2013

MAZ002-004-008-009-026-NHZ011-012-015-122115-
WESTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
501 PM EDT THU APR 11 2013

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ003-005>007-010>024-RIZ001>008-122115-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN FRANKLIN MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
501 PM EDT THU APR 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ232>235-237-255-256-122115-
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
501 PM EDT THU APR 11 2013

...GALE WARNING IN EFFECT FROM 5 AM TO 4 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231-250-251-254-122115-
CAPE COD BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
501 PM EDT THU APR 11 2013

...GALE WARNING IN EFFECT FROM NOON TO 6 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ236-122115-
NARRAGANSETT BAY-
501 PM EDT THU APR 11 2013

...GALE WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-122115-
BOSTON HARBOR-
501 PM EDT THU APR 11 2013

...GALE WATCH IN EFFECT FRIDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BELK/FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 4:06 AM EDTWinter Weather AdvisoryBOXFranklin, Hampden, Hampshire, Middlesex, Worcester24 hr
Apr 12, 3:47 PM EDTSmall Craft AdvisoryBOX36 hr

Nearby

Small Craft Advisories in Massachusetts, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.